Utah, 2010Winter Weather in Utah, November 28 to 29, 2010
November 28 to 29, 2010 · NWS GJT · 1 event in 1 county or zone
A Pacific trough moved across the intermountain region and produced significant snowfall in the mountains of southeast Utah.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific trough moved across the intermountain region and produced significant snowfall in the mountains of southeast Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Nov 28, 3:36 AM MST, 6 hours 24 minutes earlier.
Area forecast discussion, Nov 28, 3:36 AM MST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
336 AM MST SUN NOV 28 2010
...A WINTER STORM IS EXPECTED TO IMPACT THE MOUNTAINS OF EASTERN UTAH
AND WESTERN COLORADO BY MID-MORNING TODAY THROUGH MONDAY EVENING...
SHORT TERM...TODAY THROUGH MONDAY NIGHT...
A MODERATELY STRONG SHORT WAVE IS STILL ON TRACK TO AFFECT OUR CWA
TODAY AND MONDAY. PCPN SHOULD BREAK OUT OVER THE MTNS BY MID-
MORNING THEN BECOME MORE WIDESPREAD BY AFTERNOON AS A COLD FRONT AND
THE FIRST PORTION OF TROF PASS FROM WEST TO EAST ACROSS THE CWA
THIS AFTERNOON. SPECIFIC HUMIDITY REMAINS MOSTLY BELOW 2 G/KG AND
MAIN JET A LITTLE TO FAR SOUTH TO BE A BIG CONCERN BUT THAT SHOULD
BE OFF SET BY OROGRAPHICS AND GOOD DENDRITIC GROWTH REGIME.
A WEAKER SECONDARY COLD FRONT WITH MODERATE NRLY FLOW WILL
REINFORCE THE COLD AIR MONDAY. THIS WILL PROVIDE INSTABILITY AND
ENUF GRADIENT FLOW TO PROVIDE OROGRAPHIC ASCENT...ESPECIALLY OVER
THE NORTH SLOPES OF THE NRN MTNS WHERE A WINTER STORM WARNING IS IN
EFFECT. CURRENT HIGHLIGHTS APPEAR TO HAVE THE SITUATION COVERED AND
WILL MAKE NO CHANGES.
.LONG-TERM...TUESDAY THROUGH SATURDAY...
BRIEF DRYING OVER THE REGION TUESDAY AHEAD OF ANOTHER SURGE OF
MOISTURE IN NORTHWEST FLOW THAT WILL BRING SCATTERED SHOWERS TO
THE NORTHERN MOUNTAINS TUESDAY NIGHT AND WEDNESDAY. PERSISTENT
LIGHT SNOWFALL IS EXPECTED OVER THE PARK RANGE...ALTHOUGH AMOUNTS
APPEAR TO BE MARGINAL AT THIS TIME. THE REMAINDER OF THE FORECAST
AREA WILL BE ON THE DRY AND COLD SIDE. UPPER LEVEL RIDGE THEN MOVES
OVER THURSDAY AND FRIDAY...SHUTTING DOWN THE LIGHT OROGRAPHIC
SNOWFALL AND USHERING IN WARMER AIR ALOFT. THIS WILL BRING STRONG
VALLEY INVERSIONS TO CLOSE OUT THE WEEK...WITH HIGHER ELEVATIONS
WARMING FIRST...SO HAVE UNDERCUT MOS NUMBERS SLIGHTLY IN THE OUTER
PERIODS OF THE FORECAST.
&&
.AVIATION...
MVFR TO IFR CONDITIONS WILL DEVELOP TODAY ACROSS THE MOUNTAINS OF
EASTERN UTAH AND WESTERN COLORADO AS ANOTHER STORM BRINGS
WIDESPREAD SNOWFALL TO THE REGION. VALLEY CIGS WILL ALSO DROP
BY THIS AFTERNOON...WITH LOCAL MVFR TO IFR CIGS EXPECTED. CONDITIONS
IMPROVE FROM WEST TO EAST MONDAY AFTERNOON AND EVENING.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT MST
MONDAY NIGHT FOR ZONES 003-009-012-018.
WINTER STORM WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MST
MONDAY NIGHT FOR ZONES 004-010-013.
UT...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT MST
MONDAY NIGHT FOR ZONES 025-028.
WINTER STORM WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MST
MONDAY NIGHT FOR ZONE 023.
&&
SHORT TERM...MC
LONG TERM....JDC
AVIATION.....TGJTHazardous weather outlook, Nov 28, 5:45 AM MST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MST SUN NOV 28 2010
COZ001>014-017>023-UTZ022>025-027>029-291245-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MST SUN NOV 28 2010
...WINTER STORM WARNING AND SNOW ADVISORIES ARE IN EFFECT FOR THE
NORTHERN AND CENTRAL MOUNTAINS OF EASTERN UTAH AND THE
MOUNTAINS OF WESTERN COLORADO FROM THIS MORNING THROUGH MONDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
A PACIFIC STORM WILL BRING ANOTHER ROUND OF SNOW TO THE AREA TODAY
AND TONIGHT. LOCALLY HEAVY SNOW WILL FALL OVER THE NORTHWEST
MOUNTAINS OF COLORADO AND THE EASTERN UINTA MOUNTAINS IN NORTHEAST
UTAH.
PLEASE VISIT THE NATIONAL WEATHER SERVICE GRAND JUNCTION WEBSITE AT
WEATHER.GOV/GJT FOR THE LATEST ON THIS WINTER STORM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PERIODS OF SNOW WILL CONTINUE THROUGH LATE MONDAY OVER THE MOUNTAINS
OF EASTERN UTAH AND WESTERN COLORADO...WITH SCATTERED SNOW SHOWERS
OVER THE LOWER ELEVATIONS. THE SNOW WILL END FROM WEST TO EAST
MONDAY NIGHT.
MOIST NORTHWEST FLOW WILL THEN DEVELOP LATE TUESDAY AND LINGER
THROUGH WEDNESDAY EVENING...BRINGING SCATTERED SNOW SHOWERS
TO THE NORTHERN MOUNTAINS OF WESTERN COLORADO.
DRY WEATHER IS THEN EXPECTED THROUGH THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
TGJT
Winter Weather, La Sal & Abajo Mountains
- When
- November 28, 10:00 AM MST to November 29, 4:00 AM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
Snowfall of 5 to 12 inches was measured. Locally heavier amounts included 16 inches at the La Sal Mountain SNOTEL site. Wind gusts of 25 to 50 mph produced areas of blowing and drifting snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, November 28, 2010$50,000 · 1 event
- Winter Storm in Minnesota, November 28 to 30, 201015 events
- Winter Storm and Winter Weather in Colorado, November 28 to 29, 201014 events
- Winter Storm in Montana, November 28 to 29, 20108 events
- Heavy Snow in Idaho, November 28, 20104 events
- High Wind in New Mexico, November 28, 201055 kt wind · 3 events
- High Wind in Texas, November 28, 201065 kt wind · 2 events
- Winter Weather in Colorado, November 28 to 29, 20102 events
- Heavy Snow in New Mexico, November 28 to 29, 20102 events
- Winter Storm in Alaska, November 28 to 30, 20102 events
- Winter Storm in South Dakota, November 28 to 29, 20102 events
- High Wind in Nebraska, November 28 to 29, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269380.